Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 14, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 10, 2022, 3:00 PM MST for 32 counties in North Dakota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2022, 3:00 PM MST (22:00 UTC)
- Expired
- Mar 10, 2022, 8:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894 WWUS73 KBIS 102200 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 400 PM CST Thu Mar 10 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110300- /O.NEW.KBIS.WI.Y.0014.220310T2200Z-220311T0300Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Hettinger, Fessenden, Wilton, Marmarth, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Dickinson, Minot, Mcclusky, Mandan, Beach, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, New England, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Mott, Lamoure, Napoleon, Beulah, Rugby, Center, Bowman, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Jamestown, Garrison, Medora, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 400 PM CST Thu Mar 10 2022 /300 PM MST Thu Mar 10 2022/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST/8 PM MST/ THIS EVENING... * WHAT...Northwest winds to 35 mph with gusts up to 50 mph. * WHERE...Western and central North Dakota. * WHEN...Until 9 PM CST/8 PM MST/ this evening. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Scattered snow showers and areas of blowing snow will reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
1 follow-up statement
835 WWUS73 KBIS 110257 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 857 PM CST Thu Mar 10 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110400- /O.EXP.KBIS.WI.Y.0014.000000T0000Z-220311T0300Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Hettinger, Fessenden, Wilton, Marmarth, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Dickinson, Minot, Mcclusky, Mandan, Beach, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, New England, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Mott, Lamoure, Napoleon, Beulah, Rugby, Center, Bowman, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Jamestown, Garrison, Medora, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 857 PM CST Thu Mar 10 2022 /757 PM MST Thu Mar 10 2022/ ...WIND ADVISORY WILL EXPIRE AT 9 PM CST/8 PM MST/ THIS EVENING... Strong northwest winds will gradually diminish through the remainder of the evening, with occasional gusts near 45 mph. $$ Hollan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 10, 2:08 PM MST, 52 minutes earlier.
Area forecast discussion, Mar 10, 2:08 PM MST, 52 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 308 PM CST Thu Mar 10 2022 .SHORT TERM...(This evening through Friday) Issued at 307 PM CST Thu Mar 10 2022 Very cold wind chills and blowing snow highlight the short term forecast period. Gusty southwest winds and compressional warming ahead of an Arctic front will temporarily warm southern portions of North Dakota. A surface trough located near far northwestern North Dakota with a cold front lagging behind will dive through the area this afternoon through evening. Localized snow showers are possible across North Dakota with increased confidence for the eastern portions of North Dakota. Snow accumulations will remain minimal across much of the region with some areas, experiencing post frontal banding could see locally higher amounts. The duration will remain short as the aforementioned cold front dives through the region. Winds associated with the front will likely cause blowing snow. Areas of concern, anywhere with snow on the ground north and east of the Missouri River. Blowing snow will likely continue through tomorrow morning. Post frontal winds are forecast to hoover around 20-25 kts bringing forth very cold wind chills as low as minus 30 below through all of North Dakota. Therefore, a Wind Chill Advisory has been issued for the region. Temperatures will struggle to warm Friday due to the reinforced Arctic air mass. Sfc high pressure will build over central North Dakota reducing winds across the state by Friday afternoon. .LONG TERM...(Friday night through Thursday) Issued at 307 PM CST Thu Mar 10 2022 A southwest to northeast pressure gradient is going to form across the state veering winds out of the south to southwest. Winds will increase by Saturday morning in combination with frigid low temperatures will result very cold wind chills as low as minus 30. Therefore, a Wind Chill Advisory will likely be issued for eastern North Dakota. Saturday morning will be the end of the cold pattern for a while. Ridging begins to build over Western CONUS by Saturday placing the western portions of ND under the eastern periphery of the ridge. Increasing upper level heights and southwesterly flow will warm temperature 30 to 40 degrees from their morning lows. Saturday evening a clipper will clip the northeastern portion of North Dakota bringing minimal snow accumulations. Sunday a trough is going to dig into the ridging temporary flattening the ridge over the Intermountain West, however the trough is of Pacific origin not transporting Arctic air. A shortwave trough is forecast to round the base of the trough progressing through the area. Light snow accumulations are expected Sunday evening for the northern North Dakota while the southern portions will see a rain snow mix. Temperatures are going to stay warm by the start of next week, above freezing area wide. Tuesday high temperatures across southwestern North Dakota and south central North Dakota will range from low 50s to upper 60s. High temperatures across northeastern North Dakota are forecast to hoover around freezing to the low 40s. The warming trend will continue into the extended. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1205 PM CST Thu Mar 10 2022 VFR to start the 18Z TAF period, before a strong cold front sweeps from northwest to southeast starting later this afternoon. This front will turn winds to the northwest and bring gusts up to 40 kts. Isolated snow showers will be possible as well, more likely across far northern portions of the state. Any snow shower will likely create brief periods of low visibility. Confidence of snow showers impacting KXWA-KMOT is relatively low still, thus will keep mention at VCSH for now, but this will require watching. Periods of MVFR cigs along and behind front are possible as well. Front should reach KXWA by 20Z, KMOT-KDIK around 21-23Z, and KBIS-KJMS around 23-01Z. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from midnight CST /11 PM MST/ tonight to noon CST /11 AM MST/ Friday for NDZ017>020-031>034-040>045. Wind Chill Advisory until 2 PM CST Friday for NDZ001>005-009>013- 021>023-025-035>037-046>048-050-051. && SHORT TERM...Johnson LONG TERM...Johnson AVIATION...AE
Hazardous weather outlook, Mar 10, 2:26 PM MST, 34 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 326 PM CST Thu Mar 10 2022 NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-112130- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 326 PM CST Thu Mar 10 2022 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight A Wind Chill Advisory is in effect this evening through Friday morning. See weather.gov/bis for details. Areas of falling and blowing snow may reduce visibilities at times. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Wind Chill Advisory is in effect this evening through Friday morning. See weather.gov/bis for details. Areas of falling and blowing snow may reduce visibilities at times Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ017>020-031>034-040>045-112130- McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- 326 PM CST Thu Mar 10 2022 /226 PM MST Thu Mar 10 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight A Wind Chill Advisory is in effect this evening until mid-morning Friday. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Wind Chill Advisory is in effect this evening until mid-morning Friday. See weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. EDWARDS
In the hours before
Special weather statement, Mar 10, 1:17 PM MST, 1 hour 43 minutes before
Special Weather Statement National Weather Service Bismarck ND 217 PM CST Thu Mar 10 2022 NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-102315- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 217 PM CST Thu Mar 10 2022 ...AREAS OF SNOW AND BLOWING SNOW TO REDUCE VISIBILITY AT TIMES TODAY THROUGH FRIDAY MORNING... A cold front will move from northwest to southeast across North Dakota this afternoon and evening, producing gusty northwesterly winds and isolated to scattered snow showers. The winds will also create areas of blowing snow north and east of the Missouri River. The cold front, snow, and blowing snow will impact northwest North Dakota this afternoon, the north central in the early evening, and then the James River Valley this evening through Friday morning. Expect brief periods of poor visibility within areas experiencing falling and blowing snow. If you are traveling and run into an area of reduced visibility be sure to slow down. The latest road conditions can be obtained by calling 5 1 1. EDWARDS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:03 PM MST | Wind Chill Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 40 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.